Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 9, 2015, 4:42 PM EST for Wyoming County, New York. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2015, 4:42 PM EST (21:42 UTC)
- Expired
- Jan 9, 2015, 6:15 PM EST
- In force
- 93 min
- Issued by
- NWS Buffalo, NY
County Wyoming County, NY
The radar
The Buffalo radar (KBUF), 44 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WWUS81 KBUF 092142
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EST FRI JAN 9 2015
NYZ012-019>021-085-092315-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
442 PM EST FRI JAN 9 2015
...LAKE EFFECT SNOW WILL BEGIN TO DRIFT NORTH THROUGH EARLY
EVENING...
* AT 437 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM NEAR DUNKIRK TO
GOWANDA...HOLLAND AND JAVA. THIS BAND OF LAKE EFFECT SNOW IS
EXPECTED TO CONTINUE TO DRIFT SLOWLY NORTH TOWARDS THE MORE
DISTANT BUFFALO SOUTHTOWNS THROUGH THE EARLY EVENING. BY MID
EVENING IT MAY REACH AS FAR NORTH AS HAMBURG...ORCHARD PARK...AND
EAST AURORA. IT SHOULD REACH ITS NORTHERNMOST POINT BY AROUND 10
PM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
COLLINS...
EDEN AND GOWANDA...
ANGOLA...
EVANS...
DUNKIRK...
PERRYSBURG...
HOLLAND...
JAVA...
TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT DUE TO THE VERY
HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND DEEP SNOW COVER ON
ROADWAYS. TRAVEL IS NOT RECOMMENDED.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4250 7936 4256 7916 4268 7906 4282 7813
4261 7808 4248 7834 4239 7951
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 9, 4:04 PM EST, 38 minutes earlier.
Area forecast discussion, Jan 9, 4:04 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EST FRI JAN 9 2015
.SYNOPSIS...
A SIGNIFICANT LAKE EFFECT SNOW EVENT WILL CONTINUE TO UNFOLD EAST OF
LAKES ERIE AND ONTARIO THROUGH SATURDAY. THE HEAVIEST SNOWS WILL
SETTLE SOUTHWARD THROUGH TONIGHT. ACCUMULATIONS BY SATURDAY MORNING
EAST OF LAKE ERIE COULD BE 2 TO 3 FEET...AND EAST OF LAKE ONTARIO
ACCUMULATIONS COULD BE 3 TO 5 FEET. THE LAKE SNOWS WILL SHIFT BACK
NORTHWARD AND GRADUALLY WEAKEN SATURDAY BUT ADDITIONAL ACCUMULATIONS
ARE LIKELY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE END OF
THE WEEKEND BRINGING AN END TO THE LAKE EFFECT SNOWS.
&&
.NEAR TERM /THROUGH SATURDAY/...
HEAVY LAKE EFFECT SNOW WILL CONTINUE TO BE THE FORECAST FOCUS
DURING THE NEAR TERM PERIOD.
AN UPPER LEVEL TROUGH WILL REMAIN OVER THE GREAT LAKES AND
NORTHEAST REGION AS SEVERAL UPSTREAM SHORTWAVES PASS THROUGH THE
BASE OF THE TROUGH THROUGH SATURDAY. COLD AIR WILL CONTINUE TO
DEEPEN ACROSS THE LOWER LAKES REGION WITH THE CORE OF THE COLDEST
AIR ARRIVING BY DAYBREAK SATURDAY WITH 850 MB TEMPERATURES
FORECAST IN THE -22C TO -24C RANGE.
AS FOR THE SPECIFICS...
OFF LAKE ERIE...REGIONAL RADARS SHOWING STILL RATHER DISORGANIZED
LAKE EFFECT EAST OF THE LAKE...EXTENDING AS FAR EAST AS SOUTHERN
LIVINGSTON AND ALLEGANY COUNTIES. WE CONTINUE TO EXPECT THAT THE
LAKE SNOWS WILL BECOME BETTER ORGANIZED TONIGHT AS THE WEST SOUTHWEST
WINDS ALONG THE LONG FETCH OF THE LAKE BECOME BETTER ALIGNED.
OVER-LAKE INSTABILITY STILL IMPRESSIVE WITH EQUILIBRIUM LEVELS UP TO
AROUND 9K FEET...ALTHOUGH PROFILES DO SHOW HEIGHTS GRADUALLY
LOWERING OVERNIGHT. SNOWFALL RATES UP TO 3 INCHES PER HOUR WILL
STILL BE POSSIBLE...BUT AS THE NIGHT WEARS ON THE INTENSITY OF
THE LAKE SNOWS SHOULD START TO WANE A BIT. THE HEAVIEST SNOW
SHOULD STILL FOCUS ON SOUTHERN ERIE...WYOMING...CHAUTAUQUA AND
CATTARAUGUS COUNTIES. THE STRONG WIND FIELDS WILL BRING SOME
DECENT ACCUMULATING SNOWS OVER INTO LIVINGSTON AND ALLEGANY
COUNTIES.
LATEST MESO-SCALE MODELS ARE SHOWING THAT ROUTE 20 WILL BE A
CRITICAL DIVIDING LINE BETWEEN HEAVY SNOW AND LITTLE IF ANY SNOW.
THERE LOOKS TO BE A BRIEF WINDOW TONIGHT WHEN SOME SIGNIFICANT SNOW
COULD NUDGE NORTH OF ROUTE 20 THEN OSCILLATE BACK SOUTH THROUGH
DAYBREAK. AT THIS POINT...WILL KEEP THE HEAVY SNOW THREAT OUT OF
NORTHERN ERIE COUNTY...BUT IF A CONSOLIDATED BAND BEGINS TO LIFT
NORTH AN ADDITIONAL HEAVY SNOW THREAT WILL NEED TO BE ADDED TO FAR
SOUTHERN PORTIONS OF NORTHERN ERIE COUNTY...BUT STILL SOUTH OF THE
BUFFALO METRO AREA.
THE LOW LEVEL FLOW WILL BACK DURING THE DAY SATURDAY BRINGING WHAT
SHOULD BE A SIGNIFICANT LAKE BAND NORTHWARD THROUGH THE DAY. THIS
BAND WILL PUSH INTO NORTHERN ERIE AND GENESEE COUNTY BY MID DAY AND
REMAIN THROUGH THE AFTERNOON AS THE LOW LEVEL FLOW REMAINS SOUTHWEST
FOR A SEVERAL HOUR PERIOD...WITH PROBABLE SNOWFALL RATES OF AN
INCH OR POSSIBLE MORE PER HOUR. A LAKE EFFECT SNOW ADVISORY WILL
BE ISSUED FOR THIS TIME FRAME. WARNING SNOWFALL AMOUNTS ARE NOT
OUT OF THE QUESTION...BUT WITH LOWERING EQUILIBRIUM HEIGHTS NOT AS
CONFIDENT IN WARNING AMOUNTS AT THIS TIME.
OFF LAKE ONTARIO...REGIONAL RADARS SHOWING AN IMPRESSIVE LAKE PLUME
EVOLVING JUST SOUTH OF WATERTOWN...SOUTH INTO THE NORTHERN
PORTION OF THE TUG HILL. THIS LAKE BAND WILL REMAIN INTENSE
THROUGH SATURDAY WITH SNOWFALL RATES OF 3 TO 5 INCHES PER HOUR
LIKELY AS OVER-LAKE INSTABILITY REMAINS EXTREME WITH EQUILIBRIUM
LEVEL UP TO 12K FEET. THE HEAVIEST PORTION OF THE BAND WILL
OSCILLATE SOME AND MAY NUDGE AT TIMES INTO WATERTOWN...BUT FOR
THE MOST PART THE HEAVIEST SNOW WILL FOCUS ACROSS THE TUG HILL. A
DEFINITE NORTHWARD MOVEMENT TO THE LAKE BAND WILL TAKE PLACE BY
SATURDAY AFTERNOON AS THE LOW LEVEL FLOW BACKS TO THE SOUTHWEST.
WINDS WILL CONTINUE TO BE AN ISSUE THROUGH SATURDAY WITH GUSTS OF
35 TO 40 MPH POSSIBLE AT TIMES. THIS WILL CREATE PROBLEMS FROM
BLOWING SNOW ACROSS THE ENTIRE AREA.
TEMPERATURES TONIGHT WITHIN THE DEEPENING COLD AIRMASS WILL FALL
BACK INTO THE SINGLE DIGITS OUTSIDE OF THESE LAKE BANDS. WITH
WINDS STILL GUSTY WIND CHILLS WILL AGAIN DROP TOWARDS DANGEROUSLY
LOW READINGS...WHERE VALUES MAY NEAR 15 BELOW ZERO AT TIMES.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
PROLONGED LAKE EFFECT EVENT WILL COME TO CONCLUSION SATURDAY NIGHT.
RISING HEIGHTS ALOFT WITH A SURFACE HIGH NOSING INTO SOUTHERN NEW
YORK WILL HELP TO LOWER THE CAPPING INVERSION LEVEL AND INTRUDE MORE
DRY AIR. STEERING FLOW ENDS UP ON A 240 DIRECTION OR SO BY SATURDAY
NIGHT. THE LAKE ERIE BAND WILL DRIFT NORTH ACROSS THE BUFFALO METRO
AREA BY SATURDAY NIGHT...AND THE LAKE ONTARIO BAND WILL END UP
ACROSS THE WATERTOWN AREA. AS THE LAKE PARAMETERS BECOME LESS
FAVORABLE TOWARD AND AFTER MIDNIGHT...EXPECT THE BANDS WILL SLOWLY
DISSIPATE.
A SHARP SHORT WAVE TROUGH WILL THEN PIVOT ACROSS THE FORECAST AREA
ON MONDAY...BRING A BRIEF PERIOD OF STRONG QG FORCING ACROSS THE
FORECAST AREA. EXPECT A WIDESPREAD LIGHT SNOWFALL DURING THE DAY
MONDAY AS THIS WAVE APPROACHES AND PASSES UPSTATE NEW YORK. SNOWFALL
AMOUNTS FOR THIS GENERAL SNOW EVENT WILL BE AROUND A COUPLE TO A FEW
INCHES FOR MUCH OF THE FORECAST AREA. HIGH TEMPERATURES ON MONDAY
WILL MAINLY BE IN THE MID 20S ACROSS AS THIS RELATIVELY MILD AIR
STAYS IN PLACE AHEAD OF THE SHORTWAVE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SHALLOW COLD AIR MASS WILL SETTLE ACROSS THE REGION TUESDAY BEHIND
THE MONDAY NIGHT SHORTWAVE PASSAGE...WITH A SURFACE HIGH PRESSURE
CENTERED OVER UPSTATE NEW YORK BY TUESDAY AFTERNOON AND EVENING.
HAVE LOWERED TEMPERATURES CONSIDERABLY FOR TUESDAY / TUESDAY NIGHT
WITH THIS FORECAST UPDATE. HIGH TEMPERATURES ON TUESDAY MAY STRUGGLE
TO GET OUT OF THE SINGLE DIGITS...AND LOWS TEMPERATURES TUESDAY
NIGHT IN THE NORTH COUNTRY WILL LIKELY DIP INTO THE TEENS BELOW
ZERO. THIS CONSIDERABLE COOL DOWN ON TUESDAY WILL THANKFULLY BE
SHORT LIVED...AS HIGH TEMPERATURES CLIMB BACK TO AROUND THE FREEZING
MARK BY THE END OF THE WEEK. FROM TUESDAY ON...THE WEATHER WILL BE
FAIRLY QUIET WITH NOT MUCH TO SPEAK OF IN TERMS OF PRECIPITATION
CHANCES...AS BENIGN FLOW AND DRIER AIR REMAIN IN PLACE.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
BANDS OF LAKE EFFECT SNOW WILL CONTINUE OFF BOTH EASTERN GREAT
LAKES WITH IFR OR LOWER VSBYS FOUND WITHIN THE HEART OF THE
SNOWBANDS.
OFF LAKE ERIE...THIS SNOWBAND WILL IMPACT THE KJHW AIRFIELD THROUGH
TONIGHT. GUSTY SOUTHWESTERLY WINDS MAY BRING A PERIOD OF MVFR
VSBYS TO ALL OTHER AIRFIELD THROUGH TONIGHT IN BLOWING SNOW.
LITTLE IF ANY SNOW IS EXPECTED TO IMPACT KBUF/KIAG/KROC SITES
THROUGH TONIGHT...ALTHOUGH THE LAKE ERIE SNOW BAND MAY NUDGE
CLOSE TO KBUF BY TONIGHT.
OFF LAKE ONTARIO...THE HEAVIEST PORTION OF THE SNOW BAND WILL
REMAIN JUST TO THE SOUTH OF THE AIRFIELD THROUGH TONIGHT. THE
AIRFIELD WILL PRIMARILY EXPERIENCE SOME LIGHT SNOW WITH BLOWING
SNOW WHICH MAY REDUCE VSBYS TO MVFR AT TIMES. THERE MAY BE SOME
NORTHERN OSCILLATION TO THE LAKE BAND WHICH COULD BRING BRIEF
PERIODS OF LOWER CONDITIONS THOUGH TONIGHT.
SOUTHWEST WINDS WILL GUST 25 TO 35 KNOTS THIS AFTERNOON...ESPECIALLY
ON THE EDGES OF THE LAKE EFFECT SNOW BAND.
OUTLOOK...
SATURDAY...HEAVY LAKE EFFECT SNOW EAST OF THE LAKES WITH VLIFR...VFR
ELSEWHERE.
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO AND LOCAL MVFR.
MONDAY...MVFR WITH A CHANCE OF SNOW.
TUESDAY AND WEDNESDAY...VFR.
&&
.MARINE...
A FEW GALE FORCE WIND GUSTS CONTINUING ON THE LAKES...WILL THEREFORE
CONTINUE THE GALE WARNING ON BOTH LAKE ERIE AND ONTARIO THROUGH 6 PM
THIS EVENING. AFTER THE GALES...SMALL CRAFT ADVISORY LEVEL WINDS ARE
EXPECTED TO CONTINUE ON THE LAKES THROUGH MOST OF THE WEEKEND.
THE STRONG WINDS ALONG WITH VERY COLD TEMPERATURES WILL CONTINUE TO
PRODUCE HEAVY FREEZING SPRAY INTO THE EARLY OVERNIGHT HOURS. A HEAVY
FREEZING SPRAY WARNING WILL CONTINUE ON BOTH LAKES TONIGHT.
SMALL CRAFT ADVISORIES WILL CONTINUE ON THE NIAGARA RIVER THROUGH AT
LEAST SATURDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST SATURDAY FOR
NYZ006>008-012-085.
LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST SATURDAY FOR NYZ013-
021.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST SATURDAY FOR NYZ019-
020.
LAKE EFFECT SNOW ADVISORY FROM 10 AM SATURDAY TO 1 AM EST
SUNDAY FOR NYZ010-011.
WIND CHILL ADVISORY FROM 1 AM TO 8 AM EST SATURDAY FOR NYZ010-
011.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR LEZ020.
HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
LEZ040-041.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR
LOZ030.
HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
LOZ042>045-062>065.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LOZ042>045-
062>065.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Jan 9, 3:29 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EST FRI JAN 9 2015 NYZ006>008-012-085-102030- OSWEGO-JEFFERSON-LEWIS-WYOMING-SOUTHERN ERIE- 329 PM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-014-102030- MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- 329 PM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-021-102030- LIVINGSTON-ALLEGANY- 329 PM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-102030- CHAUTAUQUA-CATTARAUGUS- 329 PM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-102030- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 329 PM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-102030- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 329 PM EST FRI JAN 9 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-102030- NIAGARA-ORLEANS- 329 PM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-102030- NORTHERN ERIE-GENESEE- 329 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 9, 12:04 PM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1204 PM EST FRI JAN 9 2015
NYZ006>008-091830-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1204 PM EST FRI JAN 9 2015
...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...
* LAKE EFFECT SNOW HAS BRIEFLY MOVED TOWARD THE SOUTHERN HALF OF THE
TUG HILL EARLY THIS AFTERNOON. HOWEVER THE BAND IS EXPECTED TO
QUICKLY RE-INTENSIFY AND MOVE OVER THE ENTIRE TUG HILL PLATEAU AND
INTO THE BLACK RIVER VALLEY BY 2PM. SNOW RATES OF 1 TO 3
INCHES PER HOUR CAN BE EXPECTED WITH THIS BAND WITH VISIBILITY
OF A QUARTER OF A MILE OR LESS.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
ADAMS AND ADAMS CENTER...
BARNES CORNERS...
WEST CARTHAGE AND CARTHAGE...
HIGHMARKET...
LOWVILLE...
INDIAN RIVER...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.
DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4358 7517 4356 7622 4368 7621 4380 7624
4384 7631 4386 7631 4391 7637 4388 7645
4390 7645 4391 7637 4387 7630 4390 7620
4389 7620 4387 7621 4390 7614 4394 7615
4403 7515 4361 7510
ZAFFSpecial weather statement, Jan 9, 1:35 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EST FRI JAN 9 2015
NYZ006>008-092000-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
135 PM EST FRI JAN 9 2015
...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...
* LAKE EFFECT SNOW WILL REMAIN IN THE SAME PLACE FOR THE REMAINDER
OF THE AFTERNOON...WITH SNOW RATES OF UP TO 4 INCHES PER HOUR OVER
THE TUG HILL PLATEAU. SOME AREAS MAY SEE 10 ADDITIONAL INCHES OF
SNOW BY 6PM. VISIBILITY WILL DROP TO NEAR ZERO AT TIMES.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
PORT ONTARIO AND PULASKI...
ADAMS AND ADAMS CENTER...
BARNES CORNERS...
WEST CARTHAGE...
HIGHMARKET AND LOWVILLE...
INDIAN RIVER...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 44.
DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4358 7517 4356 7622 4375 7622 4380 7624
4384 7631 4386 7631 4390 7620 4387 7621
4390 7614 4392 7613 4403 7515 4362 7510
ZAFFSpecial weather statement, Jan 9, 2:49 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 249 PM EST FRI JAN 9 2015 NYZ012-019-020-085-092300- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 249 PM EST FRI JAN 9 2015 ...LAKE EFFECT SNOW REDEVELOPING OVER THE SOUTHERN TIER... LAKE EFFECT SNOW WILL CONTINUE TO REDEVELOP OVER THE SOUTHERN TIER THIS AFTERNOON AND MOVE SLOWLY NORTHWARD WITH TIME. SNOWFALL RATES WILL INITIALLY RELATIVELY LIGHT WITH AFTERNOON ACCUMULATIONS RANGING BETWEEN A TRACE TO 4 INCHES BY NIGHTFALL...BUT TOWARD THE EVENING EXPECT FURTHER INTENSIFICATION AS THE BAND CONSOLIDATES AND MOVES INTO THE BOSTON HILLS AND SOUTHTOWNS. THE NORTHERN EDGE OF THE BAND IS CURRENTLY FORECAST TO BE NEAR ROUTE 20A. AREAS SOUTH OF THIS LINE CAN EXPECT SNOW RATES OF UP TO 3 INCHES PER HOUR THIS EVENING WITH HEAVY SNOW CONTINUING WITHIN A NARROW BAND OVERNIGHT. ZAFF
Special weather statement, Jan 9, 3:02 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EST FRI JAN 9 2015
NYZ006>008-092130-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
302 PM EST FRI JAN 9 2015
...LAKE EFFECT SNOW OVER THE TUG HILL THIS AFTERNOON...
* LAKE EFFECT SNOW WILL REMAIN IN THE SAME PLACE FOR THE REMAINDER
OF THE AFTERNOON...WITH SNOW RATES OF 3 TO 5 INCHES PER HOUR OVER
THE TUG HILL PLATEAU. SOME AREAS MAY SEE 10 ADDITIONAL INCHES OF
SNOW BY 6PM. VISIBILITY WILL DROP TO NEAR ZERO AT TIMES.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
ADAMS AND ADAMS CENTER...
BARNES CORNERS...
WEST CARTHAGE...
COPENHAGEN...
LOWVILLE...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 44.
TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4358 7621 4380 7624 4383 7630 4386 7631
4389 7627 4390 7620 4387 7621 4391 7614
4403 7515 4362 7510
ZAFFSpecial weather statement, Jan 9, 4:37 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EST FRI JAN 9 2015
NYZ006>008-092300-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
437 PM EST FRI JAN 9 2015
...HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKE ONTARIO...
* AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 3
TO 4 INCHES PER HOUR...AND VISIBILITY NEAR ZERO AT TIMES. THIS
LAKE EFFECT SNOW BAND WAS LOCATED FROM MANNSVILLE TO JUST SOUTH OF
WATERTOWN EXTENDING EAST ACROSS THE NORTHERN HALF OF THE TUG HILL
PLATEAU TO CROGHAN AND INDIAN RIVER. THE BAND IS EXPECTED TO
REMAIN NEARLY STATIONARY OR PERHAPS DRIFT NORTH A MILE OR TWO
THROUGH EARLY EVENING.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
ADAMS...
MANNSVILLE...
HENDERSON HARBOR...
STONY POINT...
BARNES CORNERS...
CROGHAN...
INDIAN RIVER...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 39 AND 44.
TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4368 7621 4380 7624 4384 7631 4389 7628
4390 7621 4387 7621 4392 7613 4409 7516
4378 7513
HITCHCOCKSpecial weather statement, Jan 9, 4:42 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EST FRI JAN 9 2015
NYZ012-019>021-085-092315-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
442 PM EST FRI JAN 9 2015
...LAKE EFFECT SNOW WILL BEGIN TO DRIFT NORTH THROUGH EARLY
EVENING...
* AT 437 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM NEAR DUNKIRK TO
GOWANDA...HOLLAND AND JAVA. THIS BAND OF LAKE EFFECT SNOW IS
EXPECTED TO CONTINUE TO DRIFT SLOWLY NORTH TOWARDS THE MORE
DISTANT BUFFALO SOUTHTOWNS THROUGH THE EARLY EVENING. BY MID
EVENING IT MAY REACH AS FAR NORTH AS HAMBURG...ORCHARD PARK...AND
EAST AURORA. IT SHOULD REACH ITS NORTHERNMOST POINT BY AROUND 10
PM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
COLLINS...
EDEN AND GOWANDA...
ANGOLA...
EVANS...
DUNKIRK...
PERRYSBURG...
HOLLAND...
JAVA...
TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT DUE TO THE VERY
HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND DEEP SNOW COVER ON
ROADWAYS. TRAVEL IS NOT RECOMMENDED.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4250 7936 4256 7916 4268 7906 4282 7813
4261 7808 4248 7834 4239 7951
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:06 AM EST | Special Weather Statement | BUF | Niagara | 84 min |
| Jan 9, 1:32 AM EST | Lake Effect Snow Advisory | BUF | Monroe | 8 hr |
| Jan 9, 1:32 AM EST | Lake Effect Snow Advisory | BUF | Allegany, Erie, Genesee, Livingston | 26 hr |
| Jan 9, 2:32 AM EST | Special Weather Statement | BUF | Niagara | 88 min |
| Jan 9, 4:04 AM EST | Special Weather Statement | BUF | Genesee | 71 min |
| Jan 9, 5:24 AM EST | Special Weather Statement | BUF | Erie | 81 min |
| Jan 9, 6:48 AM EST | Special Weather Statement | BUF | Erie, Genesee | 87 min |
| Jan 9, 9:15 AM EST | Special Weather Statement | BUF | Jefferson | 90 min |
| Jan 9, 10:06 AM EST | Gale Warning | BUF | 8 hr | |
| Jan 9, 10:44 AM EST | Special Weather Statement | BUF | Lewis | 46 min |
| Jan 9, 1:35 PM EST | Special Weather Statement | BUF | Lewis | 85 min |
| Jan 9, 3:02 PM EST | Special Weather Statement | BUF | Lewis | 88 min |
| Jan 9, 3:46 PM EST | Wind Chill Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 3 more | 18 hr |
| Jan 9, 4:37 PM EST | Special Weather Statement | BUF | Lewis | 83 min |
| Jan 9, 6:08 PM EST | Special Weather Statement | BUF | Jefferson | 82 min |
| Jan 9, 6:25 PM EST | Special Weather Statement | BUF | Erie, Livingston, Wyoming | 65 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.